Dynamics of Partial Differential Equations

Volume 1 (2004)

Number 2

Existence of chaos for nonlinear Schrödinger equation under singular perturbations

Pages: 225 – 237

DOI: http://dx.doi.org/10.4310/DPDE.2004.v1.n2.a4


Y. Charles Li (Department of Mathematics, University of Missouri, Columbia, Missouri, U.S.A.)


The work \cite{Li99} is generalized to the singularly perturbednonlinear Schrödinger (NLS) equation of which the regularlyperturbed NLS studied in \cite{Li99} is a mollification. Specifically,the existence of Smale horseshoes and Bernoulli shift dynamics isestablished in a neighborhood of a symmetric pair of Silnikov homoclinicorbits under certain generic conditions, and the existence of thesymmetric pair of Silnikov homoclinic orbits has been proved in\cite{Li01}. The main difficulty in the current horseshoe constructionis introduced by the singular perturbation $\e \pa_x^2$ which turnsthe unperturbed reversible system into an irreversible system. It turnsout that the equivariant smooth linearization can still be achieved,and the Conley-Moser conditions can still be realized.


homoclinic orbits, chaos, Samle horseshoes, equivariant smooth linearization, Conley-Moser conditions

2010 Mathematics Subject Classification

Primary 35Q30, 35Q55. Secondary 37L10, 37L50.

Full Text (PDF format)